Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 75, NWS Charleston, SC

December 12, 2021

NWS Charleston, SC issued this small craft advisory at Dec 12, 2021, 3:15 AM EST. It took effect at Dec 12, 2021, 6:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2021, 3:15 AM EST (08:15 UTC)
In effect from
Dec 12, 2021, 6:00 AM EST
Expired
Dec 12, 2021, 2:00 PM EST
In force
8 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

812 
WHUS72 KCHS 120815
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
315 AM EST Sun Dec 12 2021

AMZ350-121615-
/O.NEW.KCHS.SC.Y.0075.211212T1100Z-211212T1900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
315 AM EST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
525 
WHUS72 KCHS 121204
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
704 AM EST Sun Dec 12 2021

AMZ350-121900-
/O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
704 AM EST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
302 
WHUS72 KCHS 121510
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1010 AM EST Sun Dec 12 2021

AMZ350-121900-
/O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1010 AM EST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
679 
WHUS72 KCHS 121731
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1231 PM EST Sun Dec 12 2021

AMZ350-121900-
/O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1231 PM EST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
610 
WHUS72 KCHS 121857
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
157 PM EST Sun Dec 12 2021

AMZ350-122000-
/O.EXP.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
157 PM EST Sun Dec 12 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 1:21 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 12, 1:21 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
121 AM EST Sun Dec 12 2021

.SYNOPSIS...
A cold front will approach the area from the west today, then
move off the coast by Sunday morning. Dry high pressure will
then prevail through much of next week before a cold front
arrives next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Leading outflow boundary and attending thin line of showers have
pushed offshore (noted a gust to 27 knots at the Edisto Buoy
with the line). Actual cold front remains draped across central
South Carolina into central Georgia with one band of fairly
widespread light rainfall ahead of the boundary now progressing
across the forecast area, and a couple of thinner bands of light
showers back along the front. Latest High-res guidance suggest
front will slip through the region between 3 AM and 6 AM with
the last bit of precip moving off the coast by 7 AM. Have made
minor tweaks to pops and precip timing accordingly, nudging up
pops to categorical (>80 percent) in some places. A light rain
event overall, with QPF amounts between one tenth and one
quarter of an inch.

Temps and dewpoints will begin to drop off overnight after
frontal passage, but expect temps to only drop into the 50s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sunday: A few showers could linger near coastal South Carolina
during the morning as a cold front shifts further offshore.
However, expect conditions to dry out rapidly as cooler high
pressure spreads across the area for much of the day in wake of
the departing front. Light northerly sfc winds will limit
overall high temp potential, but temps should still peak in the
low-mid 60s during the afternoon under sunny skies and a
downslope wind aloft. Overnight temps should be the coolest of
the week with a light northerly wind and radiational cooling
component in place. In general, temps should dip into the
mid/upper 30s well inland to mid-upper 40s near the coast.

Monday and Tuesday: Dry high pressure will become centered
across the Carolinas while the mid-upper lvl flow remains
primarily zonal, but gradually shapes into some ridging from the
south-southwest. A gradual airmass modification process is
expected to unfold with sunny skies in place, ridging, and a
downsloping wind aloft. In general, temps should approach the
mid-upper 60s Monday, then upper 60s to around 70 Tuesday.
Monday night lows will be a few degrees warmer than the previous
night, ranging in the upper 30s/lower 40s well inland to upper
40s/lower 50s near the coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Models are in good agreement in the long term period. Sfc high
pressure will ease into the western Atlantic mid to late week
while broad ridging extends across the region. The pattern
supports dry and gradually warming temps through the week well
ahead of a cold front approaching the region next weekend. The
only exception to dry weather could be a weak coastal trough
that develops along the southwest periphery of the Atlantic high
just off the Southeast Coast. A few showers could drift onshore
with this feature Wednesday or Thursday, but overall confidence
remains too low to include in the latest forecast. Otherwise,
expect highs to reach the lower 70s Wednesday, then mid-upper
70s Thursday and Friday. Overnight lows should also trend
warmer, starting in the upper 40s to lower 50s away from the
coast Tuesday night, then only dipping into the mid- upper 50s
inland by Friday night.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Surface cold front stretches from central South Carolina into
central Georgia and will be moving through the terminal sites
in the 08Z and 11Z timeframe. Fairly widespread light showers
will move through ahead of the boundary through the overnight
hours. Mainly VFR weather anticipated with light rain for the
next few hours. But some lower MVFR cloud cover may slide
through with the boundary itself toward morning.

Winds veer solidly NW and eventually N late overnight and
Sunday with cooler/drier air overspreading the region. This will
bring a return of VFR conditions Sunday/Sunday night.

Extended Aviation Outlook: VFR conditions are expected to
prevail at CHS, JZI, and SAV terminals through the middle of
next week.

&&

.MARINE...
Tonight: A cold front will into the local waters late tonight
and pass through completely later Sunday morning. Southwesterly
flow will peak this evening in the 15-20 knot range, then turn
westerly by sunrise Sunday. Seas will generally average 2-4
feet, with up to 5 feet possible near the 20 nm line in the
Charleston County waters.

Sunday through Thursday: Dry and cooler high pressure will
spread across the local area behind a departing cold front early
Sunday, setting up a somewhat enhanced pressure gradient and
cold air advection regime supportive of winds that approach
small craft advisory levels for roughly a 6-12 hr period late
Sunday morning into early Sunday afternoon. Seas should peak
near 3-4 ft. At this time, 1000mb geostrophic winds suggest sfc
winds will fall just short of small craft advisory level
conditions, then the pressure gradient will ease Sunday night,
resulting in winds no higher than 15 kt through Tuesday. Sfc
winds will veer more east, then south- southeast mid week as
high pressure slides further offshore across the western
Atlantic, but wind speeds will be no higher than the 10- 15 kt
range and seas should remain around 3-4 ft or less.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...TBA
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...NED
MARINE...BSH/DPB
Hazardous weather outlook, Dec 12, 3:14 AM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Charleston SC
314 AM EST Sun Dec 12 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130815-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
314 AM EST Sun Dec 12 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 7:42 PM ESTSpecial Weather StatementCHSAllendale33 min

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.